MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS - 22226

BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS - 22226
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of false resistant oxacillin results for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 (ref 22226, lot 1321130103).Oxascreen and rapid (b)(6) testing were performed as alternative methods.Vitek® 2: oxacillin = resistant.Oxascreen: oxacillin = susceptible.Rapid mrsa: negative.There is no indication or report from the laboratory that the false resistant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint for false resistant oxacillin results for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 test kit (ref (b)(4), lot 1321130103).The customer¿s isolate was received and identified as staphylococcus lugdunensis via the vitek® 2 (99% confidence x2) and vitek® ms (99.9% confidence).It is unclear how the customer identified the isolate as staphylococcus aureus.Investigational testing of the isolate included vitek® 2 ast-gp67 test kit cards from the customer¿s lot (1321130103) and a random lot (1321316203), all in duplicate.In addition, oxacillin agar dilution and cefoxitin disk diffusion were also performed.For all cards tested, an oxacillin mic = 4 mg/l (resistant) was obtained, while aes modified the cefoxitin screen result from negative (susceptible) to positive (resistant).Oxacillin agar dilution yielded mic = 4 mg/l (resistant) and cefoxitin disc diffusion was susceptible (28 mm).Conclusion: the isolate was identified as staphylococcus lugdunensis instead of staphylococcus aureus.The customer¿s resistant oxacillin results were reproduced; however, testing of the isolate showed the vitek® 2 cards are in essential and categorical agreement with the reference method and are performing as intended.Ast-gp67 lot 1321130103 met final qc release criteria.The lot passed qc performance testing.See h10 for addtl mfg narrative.

Brand Name
VITEK® 2 AST-GP67 TEST KIT
Common Device Name
AST-GP67 TEST KIT 20 CARDS - 22226
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9538540
Report Number1950204-2020-00001
Device Sequence Number19448075
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N50510: S117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2020
Device Catalogue Number22226
Device Lot Number1321130103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1